Alert archive / Kansas / Frost Advisories in 2016
Frost Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Oct 6, 2016, 2:29 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 7, 2016, 1:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 2:29 AM MDT (08:29 UTC)
- In effect from
- Oct 7, 2016, 1:00 AM MDT
- Expired
- Oct 7, 2016, 8:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3218 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205 WWUS73 KGLD 060829 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 229 AM MDT THU OCT 6 2016 COZ090>092-KSZ001>003-013>015-027-028-041-042-NEZ079>081-062000- /O.NEW.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN... GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...TRIBUNE... LEOTI...BENKELMAN...CULBERTSON...TRENTON...STRATTON NE... PALISADE...MCCOOK 229 AM MDT THU OCT 6 2016 /329 AM CDT THU OCT 6 2016/ ...FROST ADVISORY IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM MDT /9 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM MDT /9 AM CDT/ FRIDAY. * TEMPERATURES...IN THE LOWER 30S. * TIMING/DURATION...THROUGH THE EARLY TO MID MORNING HOURS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JN
5 follow-up statements
469 WWUS73 KGLD 060843 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 243 AM MDT THU OCT 6 2016 KSZ003-015-061400- /O.NEW.KGLD.FG.Y.0013.161006T0843Z-161006T1400Z/ /O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/ DECATUR-SHERIDAN- INCLUDING THE CITIES OF...OBERLIN...HOXIE 343 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES...IN THE UPPER 50S. * TIMING/DURATION...THROUGH MID MORNING TODAY FOR THE DENSE FOG ADVISORY. THROUGH THE EARLY TO MID MORNING HOURS FRIDAY FOR THE FROST ADVISORY. * OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES MAKING DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. && $$ KSZ004-016-029-061400- /O.NEW.KGLD.FG.Y.0013.161006T0843Z-161006T1400Z/ NORTON-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER... GRINNELL...GRAINFIELD 343 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING/DURATION...THROUGH MID MORNING. * OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES MAKING DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. && $$ COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079>081-061400- /O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK 243 AM MDT THU OCT 6 2016 /343 AM CDT THU OCT 6 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM MDT /9 AM CDT/ FRIDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING/DURATION...THROUGH THE EARLY TO MID MORNING HOURS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
051 WWUS73 KGLD 061131 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 531 AM MDT THU OCT 6 2016 KSZ014-027-028-041-042-061945- /O.EXA.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/ /O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/ THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...COLBY...SHARON SPRINGS...OAKLEY... TRIBUNE...LEOTI 531 AM MDT THU OCT 6 2016 /631 AM CDT THU OCT 6 2016/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM MDT /9 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THIS MORNING. * TIMING/DURATION...THROUGH MID MORNING TODAY FOR THE DENSE FOG ADVISORY. THROUGH THE EARLY TO MID MORNING HOURS FRIDAY FOR THE FROST ADVISORY. * OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES MAKING DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. && $$ KSZ003-015-061945- /O.CON.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/ /O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/ DECATUR-SHERIDAN- INCLUDING THE CITIES OF...OBERLIN...HOXIE 631 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * TIMING/DURATION...THROUGH MID MORNING TODAY FOR THE DENSE FOG ADVISORY. THROUGH THE EARLY TO MID MORNING HOURS FRIDAY FOR THE FROST ADVISORY. * OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES MAKING DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. && $$ KSZ004-016-029-061400- /O.CON.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/ NORTON-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER... GRINNELL...GRAINFIELD 631 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING/DURATION...THROUGH MID MORNING. * OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES MAKING DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. && $$ COZ090>092-KSZ001-002-013-NEZ079>081-061945- /O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- SHERMAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...GOODLAND... BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE... MCCOOK 531 AM MDT THU OCT 6 2016 /631 AM CDT THU OCT 6 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM MDT /9 AM CDT/ FRIDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING/DURATION...THROUGH THE EARLY TO MID MORNING HOURS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
645 WWUS73 KGLD 061358 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 758 AM MDT THU OCT 6 2016 KSZ003-014-015-027-028-041-042-062100- /O.EXP.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/ /O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/ DECATUR-THOMAS-SHERIDAN-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...OBERLIN...COLBY...HOXIE... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 758 AM MDT THU OCT 6 2016 /858 AM CDT THU OCT 6 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM MDT /9 AM CDT/ FRIDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM MDT /9 AM CDT/ THIS MORNING... * TIMING/DURATION...EARLY TO MID MORNING HOURS ON FRIDAY FOR THE FROST ADVISORY. * OTHER IMPACTS...VULNERABLE VEGETATION MAY BE SUSCEPTIBLE TO DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ004-016-029-061500- /O.EXP.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/ NORTON-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER... GRINNELL...GRAINFIELD 858 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... VISIBILITIES HAVE IMPROVED TO ONE MILE OR GREATER ACROSS THE ADVISORY AREA AND WILL CONTINUE TO IMPROVE THROUGH THE MORNING. $$ COZ090>092-KSZ001-002-013-NEZ079>081-062100- /O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- SHERMAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...GOODLAND... BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE... MCCOOK 758 AM MDT THU OCT 6 2016 /858 AM CDT THU OCT 6 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM MDT /9 AM CDT/ FRIDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING/DURATION...EARLY TO MID MORNING HOURS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
231 WWUS73 KGLD 061801 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1201 PM MDT THU OCT 6 2016 KSZ004-016-029-071400- /O.EXB.KGLD.FR.Y.0003.161007T0700Z-161007T1400Z/ NORTON-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER... GRINNELL...GRAINFIELD 101 PM CDT THU OCT 6 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY. * TEMPERATURES...LOW TEMPERATURES FROM THE LOWER TO MIDDLE 30S. * TIMING/DURATION...EARLY MORNING TO MID MORNING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ090>092-KSZ001>003-013>015-027-028-041-042-NEZ079>081-071400- /O.EXT.KGLD.FR.Y.0003.161007T0700Z-161007T1400Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN... GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...TRIBUNE... LEOTI...BENKELMAN...CULBERTSON...TRENTON...STRATTON NE... PALISADE...MCCOOK 1201 PM MDT THU OCT 6 2016 /101 PM CDT THU OCT 6 2016/ ...FROST ADVISORY NOW IN EFFECT FROM 1 AM MDT /2 AM CDT/ TO 8 AM MDT /9 AM CDT/ FRIDAY... * TEMPERATURES...LOWS AROUND 30 TO THE LOWER 30S. * TIMING/DURATION...SHORTLY AFTER MIDNIGHT THROUGH MID MORNING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
790 WWUS73 KGLD 071358 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 758 AM MDT FRI OCT 7 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071500- /O.EXP.KGLD.FR.Y.0003.000000T0000Z-161007T1400Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...GRINNELL...GRAINFIELD...TRIBUNE...LEOTI... BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE... MCCOOK 758 AM MDT FRI OCT 7 2016 /858 AM CDT FRI OCT 7 2016/ ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT /9 AM CDT/ THIS MORNING... EARLY MORNING LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S HAVE ALREADY RISEN INTO THE MIDDLE TO UPPER 30S ON THEIR WAY TO HIGHS IN THE 60S TODAY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 6, 2:24 AM MDT, 5 minutes earlier.
Area forecast discussion, Oct 6, 2:24 AM MDT, 5 minutes before
Area Forecast Discussion National Weather Service Goodland KS 224 AM MDT Thu Oct 6 2016 .SHORT TERM...(Today and tonight) Issued at 224 AM MDT Thu Oct 6 2016 Across the forecast area...a low stratus morning to start off the day for much of the CWA w/ temps currently ranging in the 50s with an easterly surface wind. This will begin the start of a 24-hour transition to more fall-like conditions for the entire Tri-State region. Easterly flow has allowed temps to rise so far for the overnight period w/ some locales east/south of the forecast area seeing 1sm or less in dense fog. The model trend is for that scenario to slowly creep into portions of the CWA by sunrise. Fog is mentioned in the forecast but no Advisory at this time. Will adjust before sunrise to areas as needed. For the rest of today...cold front and associated 500/700 mb shortwave are set to past into the Central Plains by midday. The surface front will traverse the region...with the shortwave passing just to our north. The arrival of these two systems will usher in strong CAA during the afternoon hours and will coincide with a shift to NNW winds. Some light showers activity is expected with system passage...but with track of the shortwave to our north...chances for precip will be confined to mainly north of interstate 70. Going into the afternoon and evening hours...the arrival of the cold air by midday will allow for early daytime highs followed by dropping temps going into the overnight period. Latest model guidance has low 30s for much of the CWA tonight...with some mid 30s far east. Because of this will be issuing a Frost Advisory for 08z- 14z Friday for all but the far east counties. Newer guidance by next shift may augment current trend. For the remainder of Friday on thru Saturday night...cold air intrusion is short lived as mid level ridging returns for the CWA allowing for yet another warmup going into the upcoming weekend. Looking for highs Friday in the 60s and 70s for Saturday under dry conditions. .LONG TERM...(Sunday through Thursday) Issued at 205 AM MDT Thu Oct 6 2016 There is a chance of precipitation on Sunday as a weak shortwave trough, of subtropical original, rotates up from the southwest. Chance of thunderstorms are possible, but instability looks to be weak. So not expecting any severe threat from this activity. Shortwave ridging will build over and influence the Tri-State region on Monday with dry and warm conditions. The models show the next shortwave trough, embedded in the zonal flow, passing over our area Tuesday afternoon, which could bring low chances for showers and thunderstorms. Instability looks a little better than Sunday's, especially in eastern areas. We could see a marginal severe risk developing. Shortwave ridging looks to build and continue within the zonal flow through the end of the week. This will produce another period of warm and dry conditions for the area. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1136 PM MDT Wed Oct 5 2016 For Kgld...the arrival of subvfr has slowed since the last issuance. Mvfr conditions arrive around 08z and then become ifr by 10z. Mvfr conditions return around 14z and last until 19z when vfr conditions arrive for the rest of the period. Near 18z north winds increase to 17 knots with gusts to near 23 knots. At 21z the sustained speeds and gusts increase around 6 to 7 knots. The winds decrease around 00z and loose their gustiness by 03z. For Kmck...vfr conditions are expected until 12z when mvfr conditions arrive. Mvfr conditions are expected from 12z to 20z when vfr conditions return. North winds increase to 16 knots with gusts to around 24 knots. From 20z to 00z sustained winds will be 23 knots with gusts to near 32 knots. After 00z gusty winds of 15 to 23 knots decrease and lose their gustiness by 03z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...BW AVIATION...BULLER
Hazardous weather outlook, Oct 5, 4:10 PM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 410 PM MDT WED OCT 5 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-062215- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 410 PM MDT WED OCT 5 2016 /510 PM CDT WED OCT 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... AFTER MIDNIGHT...FOG IS EXPECTED TO DEVELOP ACROSS A MAJORITY OF THE AREA. MANY LOCATIONS WILL SEE VISIBILITIES DROP TO A HALF MILE OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ON THURSDAY...AREAS OF FOG THROUGH MID MORNING WILL REDUCE THE VISIBILITY TO A HALF MILE OR LESS AT MANY LOCATIONS. THERE IS A POSSIBILITY OF FROST ACROSS THE ENTIRE CENTRAL HIGH PLAINS REGION EARLY FRIDAY MORNING AS EARLY MORNING LOW TEMPERATURES DROP INTO THE LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:43 AM MDT | Dense Fog Advisory | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 4 more | 5 hr |
Nearby
Frost Advisories in Kansas, 2016Frost Advisories in Colorado, 2016Frost Advisories in Nebraska, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.